Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 70, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 29, 2012, 10:50 AM EDT. It took effect at Jun 29, 2012, 12:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2012, 10:50 AM EDT (14:50 UTC)
- In effect from
- Jun 29, 2012, 12:00 PM EDT
- Expired
- Jun 30, 2012, 5:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
140 WHUS73 KAPX 291450 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EDT FRI JUN 29 2012 LHZ347-348-LSZ321-292300- /O.NEW.KAPX.SC.Y.0070.120629T1600Z-120630T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1050 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
033 WHUS73 KAPX 292048 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 448 PM EDT FRI JUN 29 2012 LHZ349-300500- /O.EXA.KAPX.SC.Y.0070.000000T0000Z-120630T0900Z/ STURGEON POINT TO ALABASTER MI- 448 PM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-300500- /O.CON.KAPX.SC.Y.0070.000000T0000Z-120630T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 448 PM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 6:46 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 6:46 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
646 AM EDT FRI JUN 29 2012
.SYNOPSIS...
ISSUED AT 342 AM EDT FRI JUN 29 2012
WARM SUMMERTIME TEMPERATURES WILL CONTINUE ACROSS THE REGION HEADING
THROUGH THE WEEKEND AND INTO NEXT WEEK AS WELL...WITH ONLY
OCCASIONAL SMALL CHANCES FOR SHOWERS OR THUNDERSTORMS THROWN INTO
THE MIX. WHILE AN ISOLATED SHOWER OR STORM WILL BE POSSIBLE SUNDAY
AFTERNOON...BETTER CHANCES LOOK TO HOLD OFF UNTIL AROUND THE 4TH OF
JULY...AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE NORTHERN
LAKES TUESDAY OR WEDNESDAY. IN THE WAKE OF THIS FEATURE...A RETURN
TO DRY AND CONTINUED WARM WEATHER IS EXPECTED TO ROUND OUT NEXT WEEK.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 342 AM EDT FRI JUN 29 2012
MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS A COLD FRONT EXTENDING
FROM JAMES BAY SOUTHWARD INTO SOUTHEAST ONTARIO/LAKE ERIE...THEN
ARCS BACK TO A WEST-EAST ORIENTATION ACROSS WESTERN OHIO/CENTRAL
PORTIONS OF INDIANA AND ILLINOIS. 1013MB HIGH WAS CENTERED OVER
SOUTHERN MINNESOTA. NORTHWEST-SOUTHEAST PRECIPITABLE WATER GRADIENT
ACROSS MICHIGAN/WISCONSIN...RANGING FROM 1.75-2.00 INCHES OVER
SOUTHEAST LOWER MICHIGAN/THUMB...TO AROUND THREE-QUARTERS INCH OVER
WESTERN UPPER/LAKE SUPERIOR. LOW LEVEL THETA-E POOLED ALONG THE
COLD FRONT...WITH THETA-E RIDGE HOOKING BACK ACROSS THE THUMB AND
INTO NORTHEAST LOWER. SO SOME MLCAPE/ELEVATED CAPE STILL INDICATED
ACROSS LOWER MICHIGAN...00Z APX SOUNDING HOWEVER STILL SHOWING OVER
200J/KG MLCINH DESPITE NEARLY DRY ADIABATIC LAPSE RATES IN THE
825-525MB LAYER. LACK OF FORCING ALSO EVIDENT ACROSS NORTHERN
MICHIGAN WITH GENERAL SYNOPTIC SCALE QG SUBSIDENCE AND LOW LEVEL
MOISTURE DIVERGENCE. CLOSED UPPER LOW ALONG THE WESTERN SHORE OF
HUDSON BAY...SHORT WAVE TROUGH NEAR WESTERN JAMES BAY WITH A SHEAR
AXIS EXTENDING SOUTH INTO LAKE SUPERIOR...WITH A COUPLE OF SHEAR
VORTICITY CENTERS SPINNING UP ALONG IT AS FLOW ALOFT BEGINS TO GO
MORE NORTHWESTERLY ACROSS THE UPPER LAKES.
SKIES ACROSS THE FORECAST AREA WERE CLEAR- PARTLY CLOUDY WITH A FEW
PATCHES OF SC ACROSS NORTHERN LOWER...LOW LAYERS WERE STILL
RELATIVELY MOIST EVEN BEHIND THE FRONT WITH SURFACE DEW POINTS STILL
IN THE 60S SOUTH OF THE BRIDGE. THIS IS RESULTING IN PATCHY FOG IN
SOME LOW LYING AREAS.
WEST-NORTHWEST LOW/MID LEVEL FLOW WILL PREDOMINATE ACROSS NORTHERN
PORTIONS OF MICHIGAN/WISCONSIN TODAY...AND WHILE IT ISN'T
SUBSTANTIALLY COOLER BEHIND THE COLD FRONT TO THE EAST...IT IS DRIER
AND THUS SHOULD BECOME NOTICEABLY LESS HUMID LATER TODAY WITH
MIXING. 00Z GRB SOUNDING DRIED OUT QUICKLY ABOVE 925MB...AND THAT
LOW LEVEL DRY WILL BE ADVECTING INTO NORTHERN MICHIGAN TODAY.
EXPECT DEW POINTS TO FALL THROUGH THE 50S...AND MAY END UP IN THE
UPPER 40S ACROSS PARTS OF NORTHERN LOWER (ESPECIALLY NORTHWEST LOWER
AWAY FROM LAKE INFLUENCE). EXPECT WIDESPREAD 80S FOR AFTERNOON
HIGHS...ALONG WITH GUSTY WESTERLY WINDS. MAIN CONCERN FOR TODAY
GIVEN THE CONTINUED WARMTH AND THE LOWERING HUMIDITY WILL DEAL WITH
FIRE WEATHER PARAMETERS...DISCUSSED IN A SEPARATE FIRE WEATHER
SECTION.
FOR TONIGHT...COMPACT/WELL DEFINED SHORT WAVE TROUGH CROSSING
EASTERN MONTANA EARLY THIS MORNING IS EXPECTED TO ROLL EAST ACROSS
THE UPPER MIDWEST AND EVENTUALLY INTO THE LOWER PENINSULA
OVERNIGHT. THIS FEATURE MAY SPREAD SOME CLOUDS INTO NORTHERN
LOWER...BUT OTHERWISE LOOKS TO BE A FAIRLY UNEVENTFUL AND MILD NIGHT
RELATIVE TO NORMAL.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 342 AM EDT FRI JUN 29 2012
A FAIRLY STABLE 4-WAVE HEMISPHERIC UPPER PATTERN LOOKS TO REMAIN IN
PLACE RIGHT ON INTO MUCH OF NEXT WEEK...COMPRISED OF ANCHOR TROUGHS
THROUGH THE GULF OF ALASKA AND INTO THE NORTHEAST CONUS...IN LINE
WITH THE PERSISTENT NEGATIVE NAO SIGNAL AND WOBBLING MJO REGIME
BETWEEN REGIONS 1-4. PER CLIMO AND PATTERN RECOGNITION...THIS
CONTINUES TO FAVOR A MAJOR HEAT RIDGE OVER MUCH OF THE CENTRAL
PORTIONS OF THE COUNTRY...WITH THE NORTHERN GREAT LAKES ON THE
FRINGE OF PERIODICALLY BULGING UPPER RIDGE. THIS TYPE OF PATTERN
SHOULD EASILY MAINTAIN ABOVE NORMAL TEMPS RIGHT ON INTO NEXT
WEEK...THOUGH WITH THE CORE OF TRULY HOT/RECORD-SETTING WEATHER
CENTERED SOUTHWEST OF THE LAKES INTO THE MID MISS VALLEY. THE
POSITION OF THE UPPER RIDGE AND DOWNSTREAM WEAKISH TROUGHING THROUGH
THE NORTHEAST ALSO FAVORS THE PASSAGE OF OCCASIONAL UPPER WAVES
WITHIN A FAIRLY CLASSIC "RING OF FIRE" SCENARIO...PERHAPS PROVIDING
AT LEAST SMALL CHANCES FOR SOME NEEDED RAINFALL INTO NEXT WEEK.
LOOKING AT SOME SPECIFICS...MUCH OF THE WEEKEND SHOULD REMAIN DRY AS
NORTHWEST FLOW REGIME ALOFT DOMINATES...ALLOWING FOR A BRIEF
INTRUSION OF SLIGHTLY COOLER AND MARKEDLY DRIER AIR MASS...ALL WHILE
UPPER RIDGING/HOT WEATHER BEGINS TO RELOAD OVER THE SOUTHERN PLAINS.
WELL MIXED ENVIRONMENT SATURDAY SHOULD PRECLUDE A WHOLE LOT IN THE
WAY OF CLOUD COVER...WITH PERHAPS A LITTLE MORE IN THE WAY OF SOME
PASSING MID/HIGH CLOUDS ON SUNDAY WITH GUIDANCE HINTS OF A WEAK
UPPER WAVE PASSING THROUGH MAINLY EASTERN UPPER.
COULD BE LOOKING AT ANOTHER FIRE CONCERN DAY FOR SATURDAY AS DEEPER
MIXING PROMOTES SOME RATHER LOW DEW POINTS (PERHAPS INTO THE 40S IN
SPOTS PER FORECAST RAOBS) WHILE FLOW ALOFT REMAINS STRONG. SUNDAY IS
ALSO INTERESTING FROM A SNEAKY CONVECTION POTENTIAL AS LIGHT
GRADIENT PROMOTES BETTER ONSHORE TURNING OF LAKE BREEZES...PERHAPS
SUFFICIENT TO POOL BETTER LOW LEVEL MOISTURE ACROSS EASTERN UPPER
AND NORTHEAST LOWER. CHANCES ARE NOT OVERLY HIGH...BUT FORECAST
SOUNDING HINTS OF SBCAPE VALUES UP AROUND 1000 J/KG IN THE PRESENCE
OF 30-ISH KNOTS OF EFFECTIVE SHEAR ARE AT LEAST INTRIGUING. WILL
INTRODUCE SOME SMALL POPS FOR THIS TIME FRAME...BUT CONFIDENCE IS
NOT OVERLY HIGH.
LOW LEVEL RIDGING LOOKS TO HOLD ON INTO MONDAY...AS UPPER HEIGHTS
ALSO BEGIN TO REBOUND WITH BULGING HEAT RIDGE BUILDING THROUGH THE
PLAINS AND MID MISS VALLEY. THE GFS REMAINS AN OUTLIER WITH A MUCH
SLOWER BUILDING OF HEIGHTS...BUT THAT APPEARS TIED TO ITS OVERLY
AMPED (CONVECTIVELY INFLUENCED NO DOUBT) UPPER TROUGHING INTO SUNDAY
NIGHT. LOOKS LIKE A DRY DAY WITH CAPPING ARRIVING THROUGH THE
AFTERNOON AND HIGHS WARMING THROUGH THE 80S.
BEST CHANCES (IF YOU CAN CALL IT THAT) FOR SOME RAIN WILL HOLD OFF
UNTIL LATER TUESDAY AND/OR WEDNESDAY WITH INCREASING GUIDANCE HINTS
OF ONE OR MORE UPPER WAVES SLIPPING INTO THE UPPER MIDWEST. PATTERN
RECOGNITION WITH THIS SCENARIO STRONGLY HINTS AT UPSTREAM CONVECTIVE
DEVELOPMENT ON THE EDGE OF HEAT DOME/STRONG CAPPING...WITH PERHAPS
SOME OF THIS FALLING OVER THE RIDGE INTO NORTHERN MICHIGAN. DETAILS
AT THIS POINT ARE OF COURSE IMPOSSIBLE TO GUESS...BUT CERTAINLY
WORTH A CHANCE MENTION. WILL CONTINUE TO RUN WITH A DRY FORECAST
NEXT THURSDAY WITH AVAILABLE GUIDANCE HINTING THAT HEIGHTS MAY AGAIN
REBOUND ACROSS THE NORTHERN LAKES...FAVORING ANY CONVECTION NORTH OF
HERE AND PERHAPS ALLOWING FOR ANOTHER BRIEF STRETCH OF VERY WARM
CONDITIONS AS WE APPROACH NEXT WEEKEND.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 645 AM EDT FRI JUN 29 2012
VFR CONDITIONS EXPECTED THROUGH TONIGHT...GUSTY WEST WINDS DURING
THE DAYLIGHT HOURS.
&&
.MARINE...
ISSUED AT 342 AM EDT FRI JUN 29 2012
MARINE WINDS WILL HAVE A WEST/SOUTHWEST COMPONENT TO THEM TODAY...
WITH WEAK HIGH PRESSURE TO THE SOUTHWEST OF THE UPPER LAKES AND A
MODEST GRADIENT ACROSS THE FORECAST AREA. WILL SEE SOME GUSTINESS
INLAND WHICH MAY TRANSLATE INTO SOME LOW END SMALL CRAFT CONDITIONS
FOR ZONES WITH AN OFFSHORE WIND COMPONENT (WHITEFISH BAY/ST. MARY'S
RIVER AND NORTHEAST LOWER LAKE HURON ZONES). ANY SMALL CRAFT
CONDITIONS SHOULD SETTLE DOWN BY SUNDOWN.
&&
.FIRE WEATHER...
ISSUED AT 342 AM EDT FRI JUN 29 2012
DEW POINTS EXPECTED TO DROP THROUGH THE 50S TODAY WITH TEMPERATURES
CLIMBING INTO THE MID-UPPER 80S ACROSS NORTHERN LOWER. THIS
COMBINATION OF TEMPS/DEW POINTS WILL PUSH MINIMUM RELATIVE
HUMIDITIES CLOSE TO CRITICAL VALUES THIS AFTERNOON (AT OR BELOW 25
PERCENT). LOOKS LIKE IT WILL BE CLOSE...WITH THE MOST LIKELY AREAS
ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA WHERE TEMPERATURES
WILL BE WARMEST. WINDS WILL BE GUSTY FROM THE WEST...LIKELY OVER 20
MPH WHICH WILL CONTRIBUTE TO THE FIRE DANGER. SO WILL GO AHEAD AND
UPGRADE AREAS ROUGHLY EAST OF AN MBL-PZQ LINE TO A RED FLAG
WARNING...WITH THE POSSIBILITY THAT THIS COULD BE EXPANDED A LITTLE
WEST THIS AFTERNOON IF TRENDS SUPPORT IT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
MIZ023-024-027>036-041-042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
SYNOPSIS...DL
SHORT TERM...JPB
LONG TERM...DL
FIRE WEATHER...JPB
MARINE...JPBHazardous weather outlook, Jun 29, 3:47 AM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EDT FRI JUN 29 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 347 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. FIRE DANGER WILL BE ENHANCED TODAY DUE TO WARM TEMPERATURES... LOWERING HUMIDITY VALUES...AND GUSTY WEST WINDS. SEE ONGOING RED FLAG WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON...AND AGAIN IN THE TUESDAY-WEDNESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:19 AM EDT | Red Flag Warning | APX | Alcona, Alpena, Arenac, Crawford, Gladwin, Iosco and 8 more | 16 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.